Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 332, NWS Des Moines, IA

September 29, 2006Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 29, 2006, 7:26 PM CDT for Webster County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2006, 7:26 PM CDT (00:26 UTC)
Expired
Sep 29, 2006, 8:00 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Webster County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:00 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 29, 3:00 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT FRI SEP 29 2006

.DISCUSSION...

MAIN FOCUS IN SHORT TERM IS ON TEMPERATURES.  IN LONGER TERM PROBLEM
PERSISTS IN REGARD TO TIMING OF SORT WAVES MOVING THROUGH A FAST
FLOW.  IN ADDITION TEMPERATURES AND HOW HIGH READINGS WILL REACH
WITH A FAIRLY STRONGLY WARM ADVECTION PATTERN OVER THE DURATION OF
THE FORECAST.

IN SHORT TERM WILL LEAVE CHANCE OF SHOWERS UNTIL MIDNIGHT OVER THE
NORTHEAST WITH DECREASING CHANCES INTO THE SOUTHWEST.  ANY LIFT
SHARPLY DECREASES AND TROF MOVES SOUTHEAST BY 06Z.  QUESTION MAYBE
IF ANY THUNDER MIGHT OCCUR WITH THIS EVENT AS LOOKING UPSTREAM
ISOLATED THUNDER ATTM.  ON SATURDAY THOUGH NW FLOW CONTINUES ANY
DYNAMICAL SUPPORT IS NIL FOR DEVELOPMENT.  GOOD WAA HINTS
TEMPERATURES WILL RISE INTO THE MID 70S SOUTHWEST TO MID 60S FAR
NORTHEAST.

LOOKING INTO LONGER TERM ON SUNDAY SOUTHERLY FLOW RETURNS IN FULL
FORCE AND 80S OVER MUCH OF THE STATE AS UPPER RIDGE BUILDS AND
SURFACE TROF OVER CENTRAL PLAINS AID IN PRODUCING A WARM AUTUMN
DAY.  NOW QUESTIONS BEGIN TO ARISE WITH FORECAST AS SOME MODELS
POINTING TO QUICK SHOTS OF ENERGY MOVING UP THE FLOW THAT COULD
TRIGGER DEVELOPMENT HOWEVER NOT ALL THE DYNAMICAL AND SURFACE
ELEMENTS THERE SO WILL LEAVE FORECAST DRY UNTIL MONDAY NIGHT AS WELL
DISCERNIBLE ENERGY MOVES UP THE FLOW AND FRONTAL BOUNDARY PROVIDES
SOME CONVERGENCE WHILE SOUNDINGS SUGGEST WEAK INSTABILITY.  TIMING
QUESTION ON HOW FAST SURFACE HIGH CAN MOVE INTO THE AREA TO CUT OFF
PCPN.  HOWEVER SOME HINT OF POST FRONTAL RAIN TYPICAL WITH FALL
PATTERN.  MODELS SETTING UP HUGE UPPER LOW OFF SRN CA THROWING OUT
PIECES OF ENERGY NEWRD.  TIMING THESE WILL BE THE FORECAST PROBLEM
FOR NOW WITH MUCH UNCERTAINTY WILL LEAVE DRY UNTIL SOME CONTINUITY
SHOWS UP IN MODEL RUNS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FORSTER
Hazardous weather outlook, Sep 29, 5:37 AM CDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
537 AM CDT FRI SEP 29 2006

IAZ004>007-015>017-023>028-035>039-047>050-060>062-074-075-086-
301045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
537 AM CDT FRI SEP 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A NON-SEVERE THUNDERSTORM MAY OCCUR LATER THIS AFTERNOON AND INTO
THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NON-SEVERE THUNDERSTORMS MAY OCCUR NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ033-034-044>046-057>059-070>073-081>085-092>097-301045-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
537 AM CDT FRI SEP 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NON-SEVERE THUNDERSTORMS MAY OCCUR NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MYERS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:37 PM CDTSevere Thunderstorm WarningDMXHamilton23 min
Sep 29, 7:46 PM CDTSevere Thunderstorm WarningDMXBoone33 min
Sep 29, 8:03 PM CDTSevere Thunderstorm WarningDMXStory42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.